Exam Review
- The clinic nurse assesses a client taking benazepril to control hypertension. What change in the client's health status may require a change in drug therapy?A)The client takes a selective serotonin reuptake inhibitor (SSRI) for depression.B)The client is treated for hepatitis A.C)The client's creatinine clearance is elevated.D)The client is diagnosed with gastroesophageal reflux disease.
- A client who has been diagnosed with hypertension asks the nurse if there are any treatment options other than medications available. What lifestyle changes should the nurse recommend to the client? Select all that apply.(SATA)A)"Increase the amount of exercise that you do."B)"Reduce your overall intake of fluids."C)"Lose some weight, if possible."D)"Try meditation, if it's something you're interested in."E)"Limit salt intake in your diet."
- A client has been diagnosed with hypertension and prescribed ramipril. When planning this client's care, what outcome should the node identify?A)a blood pressure of 110/70 mmHg or lessB)close adherence to the prescribed regimenC)absence of any adverse effects of treatmentD)resolution of peripheral edema
- An older adult client is taking a sustained-release antihypertensive drug. What is the nurse's priority teaching point about this medicationA)"Take your blood pressure only at night so that it is most accurate."B)"Swallow the drug whole; do not to cut, crush, or chew it."C)"Take the drug before bedtime to reduce your risk of falling."D)"Use over-the-counter (OTC) cold medications cautiously."
Exam Review
- The nurse is discussing antihypertensive medications with a group of clients. Which element will the nurse identify as responsible for regulating the pressure in the cardiovascular system? Select all that apply.(SATA)A)heart rateB)pulse pressureC)total peripheral resistanceD)preloadE)stroke volume
- The nurse is providing drug teaching for a client who is prescribed enalapril. What drug-specific adverse effect will the nurse include in the drug teaching?A)sedationB)persistent coughC)diarrheaD)hepatic dysfunction
- A client's hypertension has not responded significantly to first-line therapies, so the primary health care provider has prescribed aliskiren and spironolactone. In addition to blood pressure monitoring. What assessment should the nurse prioritize?A)AST, ALT, and bilirubin levelsB)serum potassium levelC)quantity and character of urine outputD)heart rhythm
- The nurse provides dietary teaching to a client with hypertension. The nurse determines the client has understood the information when the client selects what meal?A)hot dogs, baked beans, and coleslawB)French fries, grilled hamburger, and diet colaC)grilled chicken, green salad with dressing, and baked appleD)bologna sandwich with mayonnaise and potato salad
Exam Review
- The nurse is caring for a 39-year-old client of African descent who is 25 pounds overweight and who has received a new diagnosis of hypertension. What initial drug therapy should the nurse anticipate?A)angiotensin-converting enzyme (ACE) inhibitorB)beta-blockerC)calcium channel blockerD)diuretic
- A client taking diltiazem for hypertension has come to the clinic for a follow-up appointment. The nurse will assess the client for which adverse effects?A)chest pain and pale skinB)shortness of breath and wheezingC)peripheral edema and bradycardiaD)tachycardia and anxiety
- The emergency department nurse is asked to prepare a nitroprusside infusion for a client being brought to the hospital in an ambulance. What is this client's most likely diagnosis?A)hypertensive crisisB)myocardial infarction accompanied by hypertensionC)hemorrhagic strokeD)hypertension associated with diabetic ketoacidosis
- The nurse is caring for a client who takes ramipril to treat hypertension. The nurse would monitor the client for which potential complication?A)Ineffective tissue perfusionB)acute headachesC)unrelenting coughD)Impaired body image
Exam Review
- The nurse assesses a client before administering digoxin. What finding would cause the nurse to withhold the drug and notify the primary health care provider?A)respiratory rate of 13 breaths/minB)history revealing liver failureC)pulse 44 beats/minD)blood pressure 102/66 mmHg
- A client is admitted to the hospital with deep vein thrombosis (DVT). An infusion of heparin is established. What nursing action best protects the client's safety if the antidote is needed?A)Ensure that the client's cellphone is easily accessible.B)Have two nurses independently monitor the client's heparin infusion.C)Ensure that protamine sulfate is readily available.D)Keep a preloaded syringe of vitamin K in the room.
- A client asks the nurse what cardiac glycosides do to relieve the symptoms of heart failure. What is the nurse's best response?A)"They make your heart contract more forcefully."B)"They increase your blood pressure by reducing your urine output."C)"They increase your heart rate."D)"They increase the velocity of the heart's electrical conduction."
- What is the priority nursing assessment for a client who is about to begin digoxin therapy?A)blood glucose levelsB)neurological functionC)kidney functionD)liver function
Exam Review
- A client is prescribed an angiotensin-converting enzyme (ACE) inhibitor. What intervention should the nurse include in the plan of care to minimize the risk for injury related to adverse effects of this classification of medications?A)falls precautionsB)low-fiber dietC)monitoring for orbital edemaD)monitoring temperature of extremities
- A nurse is providing education to a client who has been experiencing unstable angina. What is the nurse's best explanation of this condition?A)"A coronary vessel has become completely plugged and is unable to deliver blood to your heart."B)"The pain is caused by a spasm of a blood vessel, not just from the vessel narrowing."C)"There is serious narrowing of a coronary artery causing a reduction in oxygen to the heart."D)"Your body's response to a lack of oxygen in the heart muscle is causing the pain you are feeling."
- The nurse is caring for a client who is having an acute myocardial infarction (MI) in the emergency department. What drug will the nurse administer before admitting the client to a unit in the hospital?A)anagrelideB)clopidogrelC)ticlopidineD)tenecteplase
- The nurse is working with a client who is taking nadolol for angina. What action should the nurse perform to best address the likely adverse effects?A)Ensure that the client sips water throughout the day to relieve dry mouth.B)Spread out the client's activities to prevent fatigue or overexertion.C)Administer stool softeners to the client as prescribed.D)Have the client void on a scheduled basis at the beginning of therapy.
Exam Review
- A client has received a new prescription for sublingual nitroglycerin. The nurse is teaching the client how to take the medication. What does the nurse instruct the client to do first?A)Check a radial pulse.B)Place the tablet in the buccal cavity.C)Take a sip of water.D)Lie down for 15 minutes before administration.
- The client who has been diagnosed with angina reports chest pain. The client has a prescription for oral sublingual nitroglycerin as needed. What action should the nurse take?A)Place two nitroglycerin tablets under the client's tongue and call the primary health care provider.B)Put one tablet under the client's tongue and repeat every 5 minutes to a maximum of three tablets until pain has been relieved.C)Have the client swallow a tablet with an 8-ounce glass of water and repeat the same medication administration again in 10 minutes.D)Give the client one nitroglycerin table, placed under the client's tongue, and then administer two more tablets in 5 minutes if pain remains.
- The nurse is assessing a client who is being considered for anticoagulant therapy. What aspect of the client's health history should the nurse follow up most closely?A)The client's last menstrual period was 10 days ago.B)The client has a history of gastrointestinal (GI) ulcers.C)The client has a history of recurrent urinary tract infections.D)The client's current body mass index is 32.
- The nurse is taking a health history on a 58-year-old client who is taking atorvastatin for high cholesterol. What assessment question should the nurse prioritize related to the safe use of this drug?A)"How many alcoholic drinks do you have in a typical day or week?"B)"How would you describe your caffeine intake?"C)"Do you do any physical exercise on a regular basis?"D)"Do you use any over-the-counter medications for headaches or colds?"